Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 194, NWS Memphis, TN

May 30, 2012Lee County, Phillips County, Arkansas; Coahoma County, Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2012, 1:04 PM CDT for Lee County, Phillips County, Arkansas; Coahoma County, Tunica County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 1:04 PM CDT (18:04 UTC)
Expired
May 30, 2012, 1:45 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 1:30 PM CDTTSTM WND GST 60Clarksdale, MSPOWER AND TRAFFIC LIGHTS OUT IN CITY DUE TO DOWN TREE LIMBS ON POWER LINES.
May 30, 1:32 PM CDTTSTM WND GST 60Clarksdale, MSPOWER AND TRAFFIC LIGHTS OUT IN CITY DUE TO DOWN TREE LIMBS ON POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS54 KMEG 301804
SVRMEG
ARC077-107-MSC027-143-301845-
/O.NEW.KMEG.SV.W.0194.120530T1804Z-120530T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
104 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 145 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEXA...OR 8
  MILES EAST OF MARVELL...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE...
  HELENA...MARVELL...WEST HELENA...CLARKSDALE AND ST FRANCIS NATIONAL
  PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR FLOWER LAKE...MIDWAY LAKE...
  OLD TOWN LAKE AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3469 9091 3468 9034 3412 9053 3412 9096
TIME...MOT...LOC 1804Z 265DEG 49KT 3452 9075

$$
2 follow-up statements
612 
WWUS54 KMEG 301819
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CDT WED MAY 30 2012

ARC077-301829-
/O.CAN.KMEG.SV.W.0194.000000T0000Z-120530T1845Z/
LEE AR-
119 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...

AT 119 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3465 9080 3464 9055 3463 9055 3464 9050
      3464 9035 3412 9053 3413 9086
TIME...MOT...LOC 1819Z 265DEG 49KT 3453 9050

$$

ARC107-MSC027-143-301845-
/O.CON.KMEG.SV.W.0194.000000T0000Z-120530T1845Z/
PHILLIPS AR-TUNICA MS-COAHOMA MS-
119 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHERN COAHOMA...SOUTHWESTERN TUNICA AND EASTERN PHILLIPS
COUNTIES...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JEFFRIES...OR NEAR HELENA...MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HELENA...LAKE
VIEW...WEST HELENA...BOBO...CLARKSDALE...COAHOMA...LULA...LYON...
WESTOVER...QUARLES...SPRING CREEK...MODOC...HOOP SPUR AND EWAL.

 THIS WARNING ALSO INCLUDES AREAS NEAR FLOWER LAKE...OLD TOWN LAKE
  AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3465 9080 3464 9055 3463 9055 3464 9050
      3464 9035 3412 9053 3413 9086
TIME...MOT...LOC 1819Z 265DEG 49KT 3453 9050

$$
454 
WWUS54 KMEG 301835
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CDT WED MAY 30 2012

ARC107-MSC027-143-301845-
/O.EXP.KMEG.SV.W.0194.000000T0000Z-120530T1845Z/
PHILLIPS AR-TUNICA MS-COAHOMA MS-
135 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COAHOMA...
SOUTHWESTERN TUNICA AND EASTERN PHILLIPS COUNTIES WILL EXPIRE AT 145
PM CDT...

AT 135 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3465 9080 3464 9055 3463 9055 3464 9050
      3464 9035 3412 9053 3413 9086
TIME...MOT...LOC 1835Z 265DEG 49KT 3454 9024

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:38 PM CDT, 26 minutes earlier.

Area forecast discussion, May 30, 12:38 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CDT WED MAY 30 2012

.UPDATE...
AFTER COORDINATION WITH SPC... SEVERE WATCH HAS BEEN ISSUED FOR
EAST CENTRAL AR AND MUCH OF NORTH MS. RADAR SHOWED A STRONG TO
SEVERE LINE LIFTING INTO EAST CENTRAL AR...RIDING ALONG AN OLD
OUTFLOW BOUNDARY AND ORGANIZED BY SOUTHERN MO/SOUTHERN IL SHORTWAVE.

OUTFLOW BOUNDARY THAT DROPPED INTO WEST TN EARLIER THIS MORNING
HAS LED A SLIGHTLY MORE STABLE AIRMASS...BUT A FEW STRONG STORMS
WILL STILL BE POSSIBLE IN THE MEMPHIS AREA.

PWB

&&

.PREV DISCUSSION... /ISSUED 1223 PM CDT WED MAY 30 2012/

UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 1025 AM CDT WED MAY 30 2012/

UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUED OVER NORTHEAST AR AT MIDMORNING.
OVERALL A DECREASING INTENSITY TREND WAS SHOWN BY RADAR...THOUGH A
FEW STRONGER CELLS WERE NOTED OVER NORTH CENTRAL AR. THE STORMS
HAD FORMED ON THE NOSE OF A LOW LEVEL THETA E RIDGE OVER SOUTHERN
AR... AND WERE AIDED BY A SHORTWAVE TROF EVIDENT ON WATER VAPOR
IMAGERY...LIFTING EAST THROUGH SOUTHERN MO.

FORECAST WAS RECENTLY UPDATED TO LOWER TEMPS OVER NORTHEAST AR AND
PORTIONS OF WEST TN...WHERE AFTERNOON TEMPS WILL BE AFFECTED BY
THE COLD POOL FROM THIS MORNING/S STORMS. OTHER UPDATES INCLUDED A
BUMP IN POPS INTO NORTHWEST TN... WHERE OUTFLOW SHOULD STALL NEAR
PEAK AFTERNOON SURFACE HEATING.

PWB

PREV DISCUSSION... /ISSUED 708 AM CDT WED MAY 30 2012/

UPDATE...

UPDATED FOR THE 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 430 AM CDT WED MAY 30 2012/

DISCUSSION...FORECAST FOCUS ON TEMPS AND THUNDERSTORM CHANCES
THROUGH THE PERIOD.

SHORT TERM...TODAY THROUGH FRIDAY NIGHT.

AREAS OF FOG HAVE DEVELOPED EARLY THIS MORNING ACROSS PORTIONS OF
WEST TENNESSEE AND NORTHEAST MISSISSIPPI WHERE TEMPERATURES HAVE
FALLEN INTO THE LOW 60S. FOG SHOULD BURN OFF QUICKLY THIS MORNING
UNDER CLEAR SKIES.

ATTENTION THEN TURNS TO THE DECAYING MCS OVER EASTERN OK...SWRN
MO...WRN AR...AND NERN TX. SYNOPTIC SCALE MODELS HAVE FAILED RATHER
MISERABLY IN THEIR DEPICTION OF THIS MCS IN THE 06Z-12Z TIME FRAME
HAVING IT DISPLACED MUCH TOO FAR NORTH. ADDITIONAL SCATTERED
STORMS HAVE ALSO FIRED RECENTLY ACROSS CENTRAL AR. MESOSCALE
MODELS SUCH AS THE HRRR HAVE PERFORMED MUCH BETTER AND WILL FOLLOW
THOSE FOR CONVECTIVE TRENDS TODAY. THAT BEING SAID...THE SOUTHERN
PLAINS MCS IS EXPECTED TO DIVE SOUTHEAST INTO LOUISIANA THIS
MORNING. ITS RESIDUAL OUTFLOW BOUNDARY WILL SLOWLY PROGRESS
EAST/NORTHEASTWARD THROUGH THE MORNING INTO THE EARLY AFTERNOON.
AN UNCAPPED...MODERATELY UNSTABLE ATMOSPHERE WILL SUPPORT THE
DEVELOPMENT OF SOME STORMS ALONG THIS BOUNDARY ACROSS ERN
AR...SWRN TN...NWRN MS THIS AFTERNOON. BUMPED UP POPS INTO THE
30-40 PCT RANGE THERE WITH DIMINISHING POPS TO THE EAST. LARGE
DEW POINT DEPRESSIONS AT THE SURFACE AS TEMPERATURES RISE AGAIN
INTO THE LOW 90S MAY LEAD TO GUSTY WINDS WITH SOME OF THESE
STORMS.

LOW PRESSURE WILL BE FORMING OVER OKLAHOMA TONIGHT AND BEGIN TO
TRACK NORTHEAST INTO SOUTHERN MISSOURI THURSDAY MORNING. ROBUST
THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN TODAY ACROSS OKLAHOMA
WHICH WILL GROW INTO ANOTHER MCS TONIGHT. IT REMAINS UNCLEAR HOW
FAR EAST THIS MCS WILL TRACK OVERNIGHT...SOME INDICATIONS SUGGEST
IT MAY REACH EASTERN ARKANSAS LATE. THEREFORE...KEPT MODERATE CHC
POPS ACROSS THAT REGION.

WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE MIDSOUTH THURSDAY
AS MID LEVEL HEIGHT FALLS OVERSPREAD A WARM/MOIST WARM SECTOR.
WHILE WIND SHEAR REMAINS LOW AT LEAST EARLY...MODERATELY UNSTABLE
CONDITIONS WILL SUPPORT STORM CLUSTERS CAPABLE OF WIND DAMAGE. THE
RISK OF SEVERE WILL INCREASE BY LATE AFTERNOON AND EVENING ACROSS
THE CENTRAL AND EASTERN AREAS AS THE MID LEVEL FLOW STRENGTHENS
JUST AHEAD OF THE COLD FRONT. MAY SEE MESSY CLUSTERS OF THUNDERSTORMS
EVENTUALLY FORM A SQUALL LINE EAST OF THE MISSISSIPPI RIVER AFTER
21Z-00Z WITH ATTENDANT WIND DAMAGE THREAT. LOW LEVEL FLOW/VEERING
DOES NOT APPEAR SUPPORTIVE FOR TORNADIC DEVELOPMENT SO WILL REMOVE
THAT THREAT FROM THE HWO.

GFS STILL LAGS BACK WITH THE COLD FRONT...WITH ALL OTHER LARGE
SCALE MODELS IN GOOD AGREEMENT DRYING THINGS OUT BY 12Z FRIDAY.
COOLER AND DRIER AIR WILL BRING A REFRESHING FRIDAY WITH HIGHS
ONLY IN THE LOW TO MID 70S AND LOWS FRIDAY NIGHT IN THE UPPER
40S/MID 50S.

LONG TERM...SATURDAY THROUGH TUESDAY.

WAA RETURNS FOR THE WEEKEND AS A BUILDING RIDGE OVER THE PLAINS
BEGINS TO BUILD EASTWARD. HOWEVER...MODELS HAVE SHIFTED THE RIDGE
AXIS A BIT WESTWARD WITH RECENT RUNS AND NOW KEEPS THE MIDSOUTH IN
A NORTHWEST FLOW WITH A PESKY WEAK FRONT REMAINING IN PLACE.
THUS...SMALL CHANCES FOR THUNDERSTORMS HAVE BEEN INTRODUCED FOR
SUNDAY AND BEYOND. TEMPERATURES STILL LOOK WARM...UPPER 80S TO
LOWER 90S.

BORGHOFF

&&

.AVIATION...

18Z TAF CYCLE

STRENGTHENING LINE OF CONVECTION BETWEEN MEM AND LZK WILL CONTINUE
TO TRACK EAST NORTHEAST THROUGH THE AFTERNOON. MAIN THREAT FOR THE
STRONGEST CONVECTION WILL RIDE ALONG I-40 AND POINTS SOUTH. HAVE
PLACED TEMPO FOR THUNDER IN AT MEM AND LATER FOR TUP AS CONVECTION
WILL LIKELY TRACK ACROSS ALL OF NORTH MISSISSIPPI THROUGH THE EARLY
EVENING HOURS. HEAVIEST THUNDERSTORM ACTIVITY WILL DROP CONDITIONS
DOWN TO MVFR...OTHERWISE VFR CONDITIONS WILL BE THE RULE. JBR
INITIALLY WILL SEE VCTS AND TEMPO SHOWERS...WHILE MORE STABLE AIR
WILL LIKELY KEEP MKL OUT OF THE THREAT. NORTH TO NORTHEAST WINDS
IN THE 10-20 KT RANGE WILL CONTINUE AT MEM...MKL...AND JBR AND
EVENTUALLY TUP WILL SEE A NORTH WIND SHIFT AHEAD OF THE LINE OF
STORMS.

STORMS WILL DIMINISH AND SKIES WILL CLEAR FROM WEST TO EAST BEHIND
THE LINE...WITH LIGHT WINDS BY EARLY EVENING. HOWEVER CENTRAL
PLAINS CONVECTION AHEAD OF A COLD FRONT IS LIKELY TO MOVE IN AT
THE END OF THE PERIOD WITH THE NEXT THREAT FOR STORMS.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  82  56  74 /  30  90  50  10
MKL  66  81  55  71 /  30  80  70  10
JBR  69  77  54  74 /  40  90  30  10
TUP  69  86  58  73 /  20  60  80  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 30, 12:12 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CDT WED MAY 30 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1212 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH
AND WEST OF A LINE FROM WEST MEMPHIS ARKANSAS...TO HOLLY SPRINGS AND
TUPELO MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY EVENING AS A COLD FRONT PUSHES THROUGH. DAMAGING WIND IS
THE MAIN THREAT WITH THESE STORMS...ALTHOUGH SOME HAIL IS ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY
EVENING.

BORGHOFF/PWB

In the hours before

Special weather statement, May 30, 8:19 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 AM CDT WED MAY 30 2012

ARZ017-026-301345-
CRAIGHEAD AR-LAWRENCE AR-
819 AM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 AM CDT FOR...

  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES SOUTHWEST OF ALICIA AT 819 AM CDT...
MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR
HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3611 9087 3571 9080 3571 9105 3588 9104
      3589 9127 3600 9129
TIME...MOT...LOC 1319Z 282DEG 17KT 3584 9119
Special weather statement, May 30, 12:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT WED MAY 30 2012

ARZ058-301815-
PHILLIPS AR-
1227 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

  SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 13 MILES WEST OF WHITE RIVER NATIONAL
WILDLIFE REFUGE AT 1227 PM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR ELAINE AND WHITE
RIVER NATIONAL WILDLIFE REFUGE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3415 9109 3419 9110 3422 9107 3430 9108
      3434 9105 3435 9101 3446 9100 3445 9070
      3423 9089 3425 9091 3424 9094 3419 9092
      3411 9099 3412 9112
TIME...MOT...LOC 1727Z 225DEG 25KT 3418 9128
Special weather statement, May 30, 12:35 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT WED MAY 30 2012

ARZ048-049-301800-
LEE AR-ST. FRANCIS AR-
1235 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...

  NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF WHEATLEY AT 1235 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3500 9116 3501 9106 3515 9105 3514 9077
      3490 9077 3486 9112 3490 9113 3491 9115
      3491 9116
TIME...MOT...LOC 1735Z 263DEG 21KT 3486 9118

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:19 AM CDTSpecial Weather StatementMEGLawrence26 min
May 30, 12:27 PM CDTSpecial Weather StatementMEGPhillips48 min
May 30, 12:32 PM CDTSevere Thunderstorm WarningMEGLee, Phillips43 min
May 30, 12:35 PM CDTSpecial Weather StatementMEGSt. Francis25 min
May 29, 7:07 PM CDTSpecial Weather StatementMEGTishomingo38 min
May 30, 1:34 PM CDTSpecial Weather StatementMEGQuitman41 min
May 30, 2:03 PM CDTSpecial Weather StatementMEGPanola, Quitman, Tallahatchie42 min
May 30, 2:24 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha41 min
May 30, 2:35 PM CDTSpecial Weather StatementMEGPanola40 min
May 30, 3:08 PM CDTSpecial Weather StatementMEGLafayette37 min
May 30, 3:33 PM CDTSpecial Weather StatementMEGCalhoun27 min
May 30, 3:39 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw13 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.